Home > Research > Publications & Outputs > The Giesy-James theorem for general index p, wi...
View graph of relations

The Giesy-James theorem for general index p, with an application to operator ideals on the pth James space

Research output: Contribution to journalJournal article


<mark>Journal publication date</mark>2013
<mark>Journal</mark>Journal of Operator Theory
Issue number1
Number of pages17
Pages (from-to)291-307
<mark>Original language</mark>English


A theorem of Giesy and James states that c0 is finitely representable in James' quasi-reflexive Banach space J2. We extend this theorem to the pth
quasi-reflexive James space Jp for each p∈(1,∞). As an application, we obtain a new closed ideal of operators on Jp, namely the closure of the set of operators that factor through the complemented subspace (l1⊕l2⊕...⊕ln⊕...)lp of Jp.